I am currently taking Diovan/HCTZ 160/25mg and Lotrel 5/20mg for high blood pressure. I sometimes experience symptoms of low blood pressure, dizzyness and almost fainting, usually from switching from a seated to a standing position. My question is, is it safe to fly on on airplane with this condition. I am otherwise healthy and exercise regularly. Am I more likely to experience these symptoms in the air and possibly faint? The majority of the time I am fine, but usually the symptoms are strongest several hours after I take Diovan/HCTZ. My gut instinct tells me that I'll be fine, but I am a little worried because I have several upcomming trips where I am supposed to fly and just wanted to make sure. Thanks for your time
I would want to see a blood pressure log to see what your daily blood pressures are. That is a lot of blood pressure medications -- either you are over treated and you are getting hyoptensive during the day or you might have a sort of autonomic dysfunction where you blood pressure is too high when you are lying down and too low when you stand up. The first problem is easy to fix, back down on the medication. The second problem is much more difficult.
The risk of fainting on a airplane should not be significantly higher unless you have a history of fainting on airplanes. I cannot really assess whether it is safe for you travel based on the info provided, probably best to ask your doctor that. There is a lot of value to actually being able to see you and talk for a few minutes compared to just reading a post.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.